MAUDE Adverse Event Report: MICROVENTION, INC. FRED X21; FLOW DIVERTER

MICROVENTION, INC. FRED X21; FLOW DIVERTER
Model Number FREDX2525-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Rupture (2208)
Date of Event 09/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and is not available for return to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed.The instructions for use (ifu) identifies rupture or perforation of the aneurysm as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during treatment of a distal mca branch using a fred x21, a bleed occurred during access/deployment of the device in the proximal entry into the large aneurysm.The vessel appeared diseased at the point of the bleed.Fault was not attributed to the fred x device.A second fred x21 was successfully placed inside the first reported fred x21 at the proximal end of the aneurysm and the bleed appeared to dissipate.
 
Additional Manufacturer Narrative
Additional information was received via phone call with the sales representative indicating the following: in addition to the dissection at the mca branch, another dissection occured at the carotid artery at the start of the case.This was not initially reported.The headway and fred devices were not in the patient at this time.It was stated the vessel was very diseased and thought to have been the attributing factor for both dissections.

Brand Name
FRED X21
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key15392868
Report Number2032493-2022-00361
Device Sequence Number6179289
Product Code OUT
UDI-Device Identifier00842429114230
UDI-Public(01)00842429114230(11)220307(17)250228(10)0000163983
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberFREDX2525-PMA
Device Catalogue NumberFREDX2525
Device Lot Number0000163983
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2022
Supplement Date Received by Manufacturer09/02/2022
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown